Normally I paint my toes, but the nails are turning yellow. Does anyone know of a way to keep this from happening. And maybe you can tell me how to get rid of my currently yellow nails. THANKS A BUNCH!!!
You probably have a fungal infection - a very common thing. You can try a topical ointment from any drugstore. If that doesn't work, see a podiatrist.
It is not a fungal infection. They nails are just yellowing because of the nail polish.
I've had that for years, because I have almost always worn alot of nail polish. Using a base coat helps, but it still happens. The only way I've been able to get rid of it is to go a few days without polish when I see it happening.
Thanks RoxieL, I seem to recall someone on here that had the same problem but there was product that would get rid of it. I want to say it is called Bubble...something.
I used a base coat and the yellowing stopped, the local beauty supply stores usually have a base coat that specifies non-yellowing too.
choose paler nail colors.... it's summer, anyway! base coats are a must under dark colors. try making a paste of oxyclean and hot water, and painting that on the stains...I had a lot of luck on my aunt's nicotene- stained nails that way.
try a little hydrogen peroxide solution on a cotton pad and leave that on the nail for a few min.
I've also used a "whitening" type toothpaste scrub and
either one worked. Revlon used to make a base coat
to prevent yellowing, but alas, like so many good products it's long gone from the market.
It is so not a fungus. The yellow color can come from wearing dark colors for too long and it stains the nails. Also it has to do with the UVA/UVB light turning clear top coat yellow.
BARIELLE nail brightener will fix you up in no time. I use it all the time. It is made for people who want the healthy natural look on their nails.
Here is a link that might be useful: Barielle - nail brightener
Put some solar oil on the toenail and buff it lightly with a 240 grit white buffer block.
I agree with shaun, a light buffing with oil should brighten them up.